Alert archive / Missouri / Frost Advisories in 2014
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at May 16, 2014, 3:45 PM CDT for 25 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at May 17, 2014, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2014, 3:45 PM CDT (20:45 UTC)
- In effect from
- May 17, 2014, 4:00 AM CDT
- Expired
- May 17, 2014, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
All 27 counties
Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684 WWUS73 KEAX 162045 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 PM CDT FRI MAY 16 2014 ...ANOTHER NIGHT OF FROST FOR NORTHERN MISSOURI AND NORTHEAST KANSAS... KSZ025-102-MOZ001>008-011>017-020>025-030>033-170445- /O.NEW.KEAX.FR.Y.0002.140517T0900Z-140517T1200Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- RAY-CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY 345 PM CDT FRI MAY 16 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY. * TEMPERATURES: WILL FALL INTO THE UPPER 30S DURING THE PRE-DAWN HOURS BEFORE BOTTOMING OUT IN THE MIDDLE 30S. * IMPACTS: PATCHY FROST IS ONCE AGAIN EXPECTED TO FORM DURING THE PRE-DAWN HOURS OF SATURDAY MORNING. ANY SENSITIVE PLANTS LEFT UNCOVERED OUTDOORS COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
864 WWUS73 KEAX 170303 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1003 PM CDT FRI MAY 16 2014 ...ANOTHER NIGHT OF FROST FOR NORTHERN MISSOURI AND NORTHEAST KANSAS... KSZ025-102-MOZ001>008-011>017-020>025-030>033-171200- /O.CON.KEAX.FR.Y.0002.140517T0900Z-140517T1200Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- RAY-CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY 1003 PM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY. * TEMPERATURES: WILL FALL INTO THE UPPER 30S DURING THE PRE-DAWN HOURS BEFORE BOTTOMING OUT IN THE MIDDLE 30S. * IMPACTS: PATCHY FROST IS ONCE AGAIN EXPECTED TO FORM DURING THE PRE-DAWN HOURS OF SATURDAY MORNING. ANY SENSITIVE PLANTS LEFT UNCOVERED OUTDOORS COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CDB
690 WWUS73 KEAX 171154 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 654 AM CDT SAT MAY 17 2014 KSZ025-102-MOZ001>008-011>017-020>025-030>033-171300- /O.EXP.KEAX.FR.Y.0002.000000T0000Z-140517T1200Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- RAY-CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY 654 AM CDT SAT MAY 17 2014 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO QUICKLY RISE INTO THE UPPER 30S TO LOWER 40S...PREVENTING ANY ADDITIONAL FROST FORMATION. $$ LAFLIN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at May 16, 12:39 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 16, 12:39 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1239 PM CDT Fri May 16 2014 .UPDATE... Issued at 1153 AM CDT FRI MAY 16 2014 Vorticity max/shortwave dropping SSE through SD in concert with layered frontogenesis will generate an increasing area of showers across eastern KS and west central/southern MO later this afternoon and evening. Hi-Res and local models as well as 12z NAM have shifted the area of rain a bit further east into . Given current satellite/radar trends this seems reasonable. Main thing was to increase PoPs over the southwest 1/4 of the CWA and extend them into the early evening hours. Still contemplating the need for another frost advisory. Clouds may linger over the far southern counties so may be able to keep them out if I decide on an advisory. && .SHORT TERM...(Today through Sunday) Issued at 310 AM CDT FRI MAY 16 2014 Below normal temperatures and mainly dry conditions will continue today through the weekend, although a warming trend should begin Saturday and will continue through next week. High temperatures this afternoon should be very similar to yesterday; however, north winds are expected to be quite a bit lighter, and showers associated with the upper trough should stay northeast of the forecast area. A narrow area of light rain showers associated with a shortwave trough/ frontogenesis band may scrape the far southern edge of the forecast area during the late afternoon and early evening hours, but should not impact more than a few miles of the CWA. Lingering surface high pressure and subsidence north of the frontal band should recreate this morning's temperatures early Saturday, potentially resulting in another frost across the region. Will delay the issuance of another frost advisory until the occurrence and coverage of frost in similar conditions can be evaluated this morning, but an advisory may be needed for tonight/Saturday morning. Ridging will begin to build across the central Plains on Saturday, allowing slightly warmer temperatures to build into the area late in the day. High pressure will keep surface winds light and prevent mixing of the warmest temperatures on Saturday, but a return to southerly flow is expected for Sunday, helping temperatures to bump back up into the upper 60s to around 70. No additional precipitation is expected until possibly Sunday night, when warm air advection ahead of deepening lee-side low pressure potentially fires up some nocturnal showers and storms across the central and eastern Plains. .LONG TERM...(Monday through Thursday) Issued at 310 AM CDT FRI MAY 16 2014 By Monday, surface high pressure shifts to the east, with a warm front projected to move back into the area upon strong warm air advection. A chance of thunderstorms will be possible upon increasing isentropic ascent. Otherwise, weak upper level ridging will remain in place over much of the work week. Afternoon temperatures will likewise respond with highs in the 80s Tuesday through Thursday. Operational guidance is in decent agreement in bringing a cold front near the Missouri-Iowa border on Wednesday, with the boundary eventually becoming stationary over/just north of the forecast area. This is expected to bring increasing chances of thunderstorms during the latter half of the work week. With little immediate change to the upper pattern over the region, no large scale changes are expected to the weather pattern towards the end of the forecast period, continuing chances for thunderstorms and near normal temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1235 PM CDT FRI MAY 16 2014 Will maintain VFR conditions through the forecast. Mid level ceilings between 7-10k ft are expected to spread east into west central MO later this afternoon and linger through the evening. An upper level system diving SSE through SD will generate a band of showers with the bulk of them passing just south of KMCI/KMKC. Winds will remain light as weak high pressure builds in late tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...MJ SHORT TERM...Laflin LONG TERM...Blair AVIATION...MJ
Hazardous weather outlook, May 16, 12:59 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT FRI MAY 16 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1259 PM CDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS POSSIBLE EARLY SATURDAY MORNING...ESPECIALLY IN LOW LYING AREAS AND RIVER VALLEYS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON MONDAY WITH A BETTER CHANCE WEDNESDAY NIGHT AND THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Frost Advisories in Missouri, 2014Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.